Alert archive / Missouri / Special Weather Statements in 2012

Special Weather Statement, NWS Kansas City, MO

March 26, 2012Worth County, Missouri

NWS Kansas City, MO issued this special weather statement at Mar 26, 2012, 9:21 AM CDT for Worth County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2012, 9:21 AM CDT (14:21 UTC)
Expired
Mar 26, 2012, 9:45 AM CDT
In force
24 min
Issued by
NWS Kansas City, MO

County Worth County, MO

The radar

The Des Moines radar (KDMX), 149 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 2.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1761 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WWUS83 KEAX 261421
SPSEAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
921 AM CDT MON MAR 26 2012

MOZ002-003-261445-
NODAWAY MO-WORTH MO-
921 AM CDT MON MAR 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WORTH AND
NORTHEASTERN NODAWAY COUNTIES UNTIL 945 AM CDT...

AT 919 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF HOPKINS...OR 18 MILES
NORTHEAST OF MARYVILLE...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GRANT CITY AND SHERIDAN.

LAT...LON 4058 9439 4046 9435 4053 9485 4058 9484
TIME...MOT...LOC 1421Z 273DEG 29KT 4059 9470

$$

DUX

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Mar 26, 9:01 AM CDT, 20 minutes earlier.

Area forecast discussion, Mar 26, 9:01 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
901 AM CDT Mon Mar 26 2012

.UPDATE...
/855 AM CDT Mon Mar 26 2012/

Weak 700 mb shortwave and associated 70% RH band moving across
northern Missouri, Iowa and Nebraska has induced a wing of warm
advection showers and thunderstorms over northern MO. Latest RUC/NAM
guidance continues to lift this band slowly east northeast through
mid-morning before the LLJ turns back to the northwest. Visible satellite
shows ACCAS field sprawling all the way down towards the Missouri
river, which would support the very isolated potential for
development further south. 200-500 J/KG MUCAPE values support only
very small hail in stronger thunderstorms given freezing level
heights climbing back above 12000 ft AGL. Have updated POPs/WX
through 18z.

Dux

&&

.DISCUSSION...

Short term (Today - Wednesday)

Main concern in the short term is the chance for showers and
thunderstorm on Tuesday and the potential for severe weather
associated with those thunderstorms.

A surface ridge of high pressure residing over the region this
morning will shift off to the east by this afternoon allowing for a
return to southerly flow this afternoon. This will allow
temperatures to warm into the mid 70s to low 80s. An upper level
trough will move through the Central Rockies today and will move
into the Northern Plains tonight. This upper low will become stacked
with a surface low by tomorrow morning across North Dakota. A
surface cold front will extend southward across the Plains States.
Ahead of the front showers and thunderstorms will develop across the
Central Plains and move into northwestern Missouri and northeastern
Kansas early tomorrow morning. These storms are not expected to be
severe. However, on the day Tuesday the stacked low will move into
the western Great Lakes causing the associated cold front to sag
into the CWA. Although convergence will be weak, modest moisture
will be in place with dewpoints in the upper 50s to lower 60s and
CAPE values on the order of 1000-1500 J/kg there may be enough
instability and shear in place for a isolated storm capable of
producing damaging winds or hail. However expect storms to be
diurnally driven and to diminish Tuesday night although showers will
remain possible. By Wednesday the surface boundary will move south
of the area...the main question is how fast it will lift back north
as a warm front. Models are a little faster in lifting it back
northward then previous runs as the boundary resides just south of
the CWA on Wednesday. This will coincide with a weak upper level
shortwave moving into the area spawning another round of showers and
thunderstorms across the southern half of the CWA on Wednesday
afternoon spreading slowly northward by Wednesday night.

73

Medium Range (Thursday-Sunday)...

Medium range guidance is in decent agreement through the period with
regards to the upper height pattern across the central CONUS.
However, the main uncertainty through this period will pertain to
the daily location of the stalled frontal boundary in the area. By
Thursday, the old stationary front is expected to slowly lift
northward across the area as pressure falls take shape across the
high plains. Cyclogenesis will eventually occur across western
Kansas as an upper short wave trough slides across the Rockies. With
the boundary in the area and sufficient instability along and south
of this feature, daily showers and thunderstorms will be possible.
As previously mentioned, uncertainty exists as to how long the
boundary will linger as several short wave ripples slide across the
plains and further displacement may occur through mesoscale
processes. Will therefore carry chc pops from Thu through Sat given
the expectation of the boundary in the vicinity. Drier conditions
expected by the latter half of the weekend as models continue to
advertise upper ridging moving into the area by this time frame.

Deroche

&&

.AVIATION...

Scattered mid level cloud deck around 10kft associated with a weak
wave is moving across portions of northwestern Missouri. This
activity along with scattered cirrus will continue to overspread the
terminals this morning. Southerly winds will be on the increase later
this morning and become gusty this afternoon. Some concern that
convection will move into the TAF sites towards the end of the TAF
but confidence is not high enough at this time to include.

Deroche

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, Mar 26, 4:51 AM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 AM CDT MON MAR 26 2012

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
451 AM CDT MON MAR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE FROM EARLY TUESDAY MORNING THROUGH
THURSDAY AS A WEAK FRONT STALLS ACROSS CENTRAL MISSOURI AND EASTERN
KANSAS. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON
TUESDAY AFTERNOON...MAINLY ACROSS AREAS NEAR AND SOUTHEAST OF A
KANSAS CITY TO KIRKSVILLE LINE. DAMAGING WINDS AND LARGE HAIL WILL BE
THE PRIMARY THREATS.

THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY AND SATURDAY. IT IS TOO
EARLY TO DETERMINE IF STRONG OR SEVERE THUNDERSTORMS WILL BE
POSSIBLE
WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MELL

In the hours before

Special weather statement, Mar 26, 9:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
921 AM CDT MON MAR 26 2012

MOZ002-003-261445-
NODAWAY MO-WORTH MO-
921 AM CDT MON MAR 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WORTH AND
NORTHEASTERN NODAWAY COUNTIES UNTIL 945 AM CDT...

AT 919 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF HOPKINS...OR 18 MILES
NORTHEAST OF MARYVILLE...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GRANT CITY AND SHERIDAN.

LAT...LON 4058 9439 4046 9435 4053 9485 4058 9484
TIME...MOT...LOC 1421Z 273DEG 29KT 4059 9470

DUX

Nearby

Special Weather Statements in Missouri, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.